Alert archive / Minnesota / Tornado Warnings in 2025
Tornado Warning 16, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Jun 26, 2025, 2:13 PM CDT for Dodge County, Mower County, Olmsted County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2025, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 26, 2025, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Dodge County, MN, Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WFUS53 KARX 261913
TORARX
MNC039-099-109-261945-
/O.NEW.KARX.TO.W.0016.250626T1913Z-250626T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
213 PM CDT Thu Jun 26 2025
The National Weather Service in La Crosse has issued a
* Tornado Warning for...
Southwestern Olmsted County in southeastern Minnesota...
Northern Mower County in southeastern Minnesota...
Southeastern Dodge County in southeastern Minnesota...
* Until 245 PM CDT.
* At 213 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Brownsdale, or 8 miles northeast of Austin, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Olmsted, northern Mower and southeastern Dodge
Counties, including the following locations... Oslo, Sargeant,
County Roads 1 And 7, County Roads 3 And 108, County Roads 6 And
15, Mayville, and Rock Dell.
This includes Interstate 90 in Minnesota between mile markers 199 and
209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4402 9272 4385 9244 4368 9284 4380 9302
TIME...MOT...LOC 1913Z 218DEG 36KT 4376 9285
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Ferguson1 follow-up statement
439 WWUS53 KARX 261943 SVSARX Severe Weather Statement National Weather Service La Crosse WI 243 PM CDT Thu Jun 26 2025 MNC039-099-109-261953- /O.EXP.KARX.TO.W.0016.000000T0000Z-250626T1945Z/ Olmsted MN-Mower MN-Dodge MN- 243 PM CDT Thu Jun 26 2025 ...THE TORNADO WARNING FOR SOUTHWESTERN OLMSTED...NORTHERN MOWER AND SOUTHEASTERN DODGE COUNTIES WILL EXPIRE AT 245 PM CDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 800 PM CDT for southeastern Minnesota. Remember, a Tornado Warning still remains in effect for northwestern Olmsted County until 300 PM CDT. && LAT...LON 4402 9272 4385 9244 4368 9284 4380 9302 TIME...MOT...LOC 1943Z 270DEG 36KT 4399 9260 $$ Ferguson
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Jun 26, 12:55 PM CDT, 1 hour 18 minutes earlier. Its key messages:
- Today, severe thunderstorms possible again this afternoon, with a few tornadoes & heavy rain as the primary threats. Please stay weather aware in case watches and warnings are issued for your area.
- This weekend, another round of strong to severe storms possible Saturday night into Sunday.
- Next week, drier conditions are expected across the region.
Area forecast discussion, Jun 26, 12:55 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1255 PM CDT Thu Jun 26 2025 .KEY MESSAGES... - Today, severe thunderstorms possible again this afternoon, with a few tornadoes & heavy rain as the primary threats. Please stay weather aware in case watches and warnings are issued for your area. - This weekend, another round of strong to severe storms possible Saturday night into Sunday. - Next week, drier conditions are expected across the region. && .DISCUSSION... Issued at 1246 PM CDT Thu Jun 26 2025 TODAY...the main concern this afternoon into this evening is the another round of thunderstorms capable of producing a few tornadoes, as well as heavy rain and the potential for flooding. Please stay weather aware in case watches and warnings are issued for your area. An upper level wave was located across the Missouri River Valley, with precipitation downstream of the trough axis across the eastern Dakotas and Minnesota. Late morning satellite imagery with a RAP surface analysis showed a surface low approaching western Iowa, with mostly clear skies and easterly winds ahead of it. A warm front was becoming better defined near I-90, and this will set the stage for another severe weather threat this afternoon. By early this afternoon, instability around 2000 to 3000 j/kg will be in place south of this warm front, and the aforementioned upper level trough be enough lift to develop storms. In addition, the veered wind profile along the warm front will be favorable for rotating storms. Forecast sounding show nearly 300 m2/s2 of 0-2km helicity, along with low cloud bases. The combination of instability and wind shear should lead to at least a few storms capable of producing tornadoes. The Storm Prediction Center has lifted the severe weather outlook northward, and now the slight risk and tornado threat are centered across the local area. In addition to the severe threat, heavy rain will also accompany these storms, and if storms were to track across the same region, then amounts in excess of 3 inches would be possible. A flash flood watch was issued for counties along and near I-90. The timing for these storms are this afternoon and evening, with storms expected to be east of the region by midnight tonight. TONIGHT THROUGH TUESDAY...Rain will exit the region overnight, but forecast soundings show low clouds lingering through Friday morning, before clearing out later in the day as weak high pressure builds across the region. On Friday night storms will develop over the Dakotas, but they should fall part before the reach the tri-state area. By Saturday, southerly flow will return across the region, with hot and humid conditions expected over the weekend. Additional thunderstorm chances are possible Saturday night, and again Sunday into Sunday night. The instability and shear profiles would once again support strong to severe storms. Looking ahead, the current southwest flow of the jet stream will transition to zonal flow this weekend, and eventually northwest flow next week. That will bring in some drier air, with dewpoints, back in the lower 60s. Temperatures will be slightly above the seasonal average for early July, with highs in the lower 80s. This pattern favors drier weather, but cant completely rule out and precipitation, so have generally 10 to 20 percent chances in the forecast. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1252 PM CDT Thu Jun 26 2025 Low ceilings continue with IFR at KRST while KLSE has scattered out for the start of the period. A line of thunderstorms has formed over southern Minnesota and will move through this afternoon and evening, with IFR conditions within the heavier rain and IFR ceilings on the backside of the rain overnight. Light winds will be variable today given the passage of a low pressure overhead, mainly from the east north of I-90 and SSW to the south during the day and veering to the northwest areawide overnight. A non-zero probability of some patchy BR overnight after the rain exits. Surface winds remain 5-10 knots so BR should be MVFR to hi-IFR at worst. IFR cigs will improve to MVFR after sunrise Friday. && .CLIMATE... Issued at 415 AM CDT Thu Jun 26 2025 Daily Rainfall Records - June 26 La Crosse - 2.77 inches in 2021 June rainfall record is 4.50 inches on June 18, 2011 Rochester - 2.00 inches in 1941 June rainfall record is 4.90 inches on June 28, 2019 && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Flood Watch through late tonight for WIZ041>044-053>055. MN...Flood Watch through late tonight for MNZ086>088-094>096. IA...Flood Watch through late tonight for IAZ008>011. && DISCUSSION...JRB AVIATION...BPH CLIMATE...Falkinham
Hazardous weather outlook, Jun 26, 10:20 AM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1020 AM CDT Thu Jun 26 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271930- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1020 AM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Strong to severe thunderstorms with tornadoes, damaging winds, heavy rain, and localized flooding are possible this afternoon into this evening. Any potential tornadoes are expected to be weak and short lived, but an isolated stronger tornado could be possible early this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible late Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. .EMERGENCY MANAGEMENT COORDINATION... A webinar is scheduled for 2 PM today. Kurz
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:18 PM CDT | Tornado Warning | ARX | Houston | 27 min |
| Jun 26, 8:10 AM CDT | Flood Watch | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Winona | 16 hr |
| Jun 26, 1:53 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 52 min |
| Jun 26, 2:25 PM CDT | Tornado Warning | ARX | Dodge, Olmsted | 35 min |
| Jun 26, 2:48 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 42 min |
| Jun 26, 2:54 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha, Winona | 36 min |
| Jun 26, 3:24 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Olmsted, Winona | 51 min |
| Jun 26, 4:19 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 56 min |
Nearby
Tornado Warnings in Minnesota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.